Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 1997, 6:41 PM CST for Grant Parish, Winn Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1997, 6:41 PM CST (00:41 UTC)
- Expired
- Feb 26, 1997, 7:30 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Grant Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 2:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -261 m²/s²
- 0-3 km storm-relative helicity
- -140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 270041 RRA SVRSHV LAC043-127-270130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 641 PM CST WED FEB 26 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CST FOR THE FOLLOWING AREAS... IN NORTH LOUISIANA ...NORTHERN GRANT PARISH IN NORTHWEST LOUISIANA ...SOUTHEASTERN WINN PARISH AT 639 PM CST DOPPLER INDICATED A SEVERE THUNDERSTORM OVER NORTHERN GRANT PARISH BETWEEN MONTGOMERY AND DRY PRONG MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM WILL MOVE INTO SOUTHEAST PARTS OF WINN PARISH AROUND 700 PM CST. THIS STORM WILL AFFECT WILLIANA ALONG HIGWAY 167 IN GRANT PARISH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROThECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. SIX/5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:24 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 26, 3:24 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST WED FEB 26 1997 CONVECTION TODAY TOOK A WHILE TO GET FIRED UP IN PART DUE TO A DOUBLY CAPPED ENVIRONMENT INDICATED BY 12Z RAOB AT SHV. AS THE LINE RW/TRW MOVED FM EAST TX INTO SW AR/NW LA FINALLY BEGAN TO INCREASE INTENSITY AS UPR LOW HAD TO `CATCH UP` TO FNT. MORE IMPORTANTLY IS DVLPMT AHEAD OF FNT IN CNTRL LA. EXPECT SOME SVR STORMS IF THIS TREND CONTINUES. BEHIND FNT WILL BE A COUPLE HOURS OF SHOWERS WITH MOSTLY CLDY OVERNIGHT IN SW FLOW ALOFT. MODELS AGREE ON GENERAL PTN THRU PERIOD. SFC HIGH WILL PASS OVR 3 STATE MIDDAY THU WITH RTN FLOW BY THU EVE. CHC RW/TSTMS FRI ENDING BY EARLY SAT WITH NEXT FROPA. SHV 43/R60/49/67 3024 MLU 49/58/45/65 6014 VII
In the hours before
Special weather statement, Feb 26, 1:25 PM CST, 5 hours 16 minutes before
ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-262015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 125 PM CST WED FEB 26 1997 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF NORTHEAST TEXAS THIS AFTERNOON AND FOR SOUTHERN ARKANSAS AND NORTH LOUISIANA THIS AFTERNOON AND EARLY EVENING... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR EAST TEXAS AND SOUTH ARKANSAS THIS AFTERNOON... ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR SOUTHEAST OKLAHOMA SINCE THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA... AT 115 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHWEST ARKANSAS ...NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND EXTREME NORTHWEST LOUISIANA. ALONG THE LEADING EDGE OF THE BAND...THE HEAVIER SHOWERS WERE NOTED...FROM NEAR BLEVINS ARKANSAS SOUTHWEST TO NEAR RODESSA LOUISIANA AND TO NEAR CARTHAGE AND LUFKIN TEXAS. THE BAND WAS MOVING TO THE EAST AT ABOUT 15 MPH WHILE THE ISOLATED THUNDERSTORMS SPREAD NORTHEAST AT ABOUT 50 MPH WITHIN THE BAND. STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS WERE OCCURING ALONG AND AHEAD OF THE BAND OVER ARKANSAS...LOUISIANA...AND EAST TEXAS WITH WINDS OF 20 MPH WITH HIGHER GUSTS TO NEAR 35 MPH AT TIMES. AFTER THE BAND PASSES THE WINDS WILL SHIFT TO A WESTERLY DIRECTION BUT REMAIN STRONG AND GUSTY THEN TAPERING OFF DURING THE AFTERNOON AND EVENING. SIX
Special weather statement, Feb 26, 1:27 PM CST, 5 hours 14 minutes before
ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-262015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 125 PM CST WED FEB 26 1997 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF NORTHEAST TEXAS THIS AFTERNOON AND FOR SOUTHERN ARKANSAS AND NORTH LOUISIANA THIS AFTERNOON AND EARLY EVENING... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR EAST TEXAS AND SOUTH ARKANSAS THIS AFTERNOON... ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR SOUTHEAST OKLAHOMA SINCE THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA... AT 115 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHWEST ARKANSAS ...NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND EXTREME NORTHWEST LOUISIANA. ALONG THE LEADING EDGE OF THE BAND...THE HEAVIER SHOWERS WERE NOTED...FROM NEAR BLEVINS ARKANSAS SOUTHWEST TO NEAR RODESSA LOUISIANA AND TO NEAR CARTHAGE AND LUFKIN TEXAS. THE BAND WAS MOVING TO THE EAST AT ABOUT 15 MPH WHILE THE ISOLATED THUNDERSTORMS SPREAD NORTHEAST AT ABOUT 50 MPH WITHIN THE BAND. STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS WERE OCCURING ALONG AND AHEAD OF THE BAND OVER ARKANSAS...LOUISIANA...AND EAST TEXAS WITH WINDS OF 20 MPH WITH HIGHER GUSTS TO NEAR 35 MPH AT TIMES. AFTER THE BAND PASSES THE WINDS WILL SHIFT TO A WESTERLY DIRECTION BUT REMAIN STRONG AND GUSTY THEN TAPERING OFF D@URING THE AFTERNOON AND EVENING. SIX
Special weather statement, Feb 26, 3:30 PM CST, 3 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST WED FEB 26 1997 ...A TORNADO WATCH IN EFFECT UNTIL 800 PM CST FOR PARTS OF CENTRAL AND EASTERN ARKANSAS AND PARTS OF NORTH LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR SOUTH ARKANSAS THIS AFTERNOON... ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST TEXAS... AT 325 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHWEST ARKANSAS ...NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND NORTHWEST LOUISIANA ABOUT 80 MILES WIDE. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR HOT SPRINGS SOUTHWEST TO NEAR MAGNOLIA ARKANSAS AND MANSFIELD LOUISIANA TO NEAR JASPER TEXAS. THE THUNDERSTORMS WITH THE AREA WERE MOVING TO THE NORTHEAST AT NEAR 55 MPH. EXPECT VERY BREIF BUT VERY HEAVY RAINFALL AND GUSTY WINDS NEAR 55 MPH AT TIMES. OVER NORTH LOUISIANA ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ABOUT 30 MILES WIDE...THE LEADING EDGE EXTENDED FROM NEAR BASTROP IN NORTHEAST LOUISIANA SOUTHWEST TO NEAR MONTGOMERY AND DE RIDDER. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 50 MPH. EXPECT GUSTY WINDS IN EXCESS OF 50 MPH ALONG WITH VERY BRIEF BUT HEAVY RAINFALL. SIX
Special weather statement, Feb 26, 3:31 PM CST, 3 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST WED FEB 26 1997 ...A TORNADO WATCH IN EFFECT UNTIL 800 PM CST FOR PARTS OF CENTRAL AND EASTERN ARKANSAS AND PARTS OF NORTH LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR SOUTH ARKANSAS THIS AFTERNOON... ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST TEXAS... AT 325 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHWEST ARKANSAS ...NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND NORTHWEST LOUISIANA ABOUT 80 MILES WIDE. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR HOT SPRINGS SOUTHWEST TO NEAR MAGNOLIA ARKANSAS AND MANSFIELD LOUISIANA TO NEAR JASPER TEXAS. THE THUNDERSTORMS WITH THE AREA WERE MOVING TO THE NORTHEAST AT NEAR 55 MPH. EXPECT VERY BREIF BUT VERY HEAVY RAINFALL AND GUSTY WINDS NEAR 55 MPH AT TIMES. OVER NORTH LOUISIANA ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ABOUT 30 MILES WIDE...THE LEADING EDGE EXTENDED FROM NEAR BASTROP IN NORTHEAST LOUISIANA SOUTHWEST TO NEARl MONTGOMERY AND DE RIDDER. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 50 MPH. EXPECT GUSTY WINDS IN EXCESS OF 50 MPH ALONG WITH VERY BRIEF BUT HEAVY RAINFALL. SIX
Special weather statement, Feb 26, 3:33 PM CST, 3 hours 8 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CST WED FEB 26 1997 ...A TORNADO WATCH IN EFFECT UNTIL 800 PM CST FOR PARTS OF CENTRAL AND EASTERN ARKANSAS AND PARTS OF NORTH LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR SOUTH ARKANSAS THIS AFTERNOON... ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST TEXAS... AT 330 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHWEST ARKANSAS ...NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND NORTHWEST LOUISIANA ABOUT 80 MILES WIDE. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR HOT SPRINGS SOUTHWEST TO NEAR MAGNOLIA ARKANSAS AND MANSFIELD LOUISIANA TO NEAR JASPER TEXAS. THE THUNDERSTORMS WITH THE AREA WERE MOVING TO THE NORTHEAST AT NEAR 55 MPH. EXPECT VERY BREIF BUT VERY HEAVY RAINFALL AND GUSTY WINDS NEAR 55 MPH AT TIMES. OVER NORTH LOUISIANA ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ABOUT 30 MILES WIDE...THE LEADING EDGE EXTENDED FROM NEAR BASTROP IN NORTHEAST LOUISIANA SOUTHWEST TO NEAR MONTGOMERY AND DE RIDDER. THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 50 MPH. EXPECT GUSTY WINDS IN EXCESS OF 50 MPH ALONG WITH VERY BRIEF BUT HEAVY RAINFALL. SIX
Special weather statement, Feb 26, 5:00 PM CST, 1 hour 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 500 PM CST WED FEB 26 1997 ...A TORNADO WATCH IN EFFECT UNTIL 800 PM CST FOR PARTS OF CENTRAL AND EASTERN ARKANSAS AND PARTS OF NORTH LOUISIANA... ...IN SOUTHWEST ARKANSAS LAFAYETTE AND NEVADA COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... ...IN NORTHWEST LOUISIANA CADDO...BOSSIER....DE SOTO...AND WEBSTER PARISHES HAVE BEEN REMOVED FROM THE TORNADO WATCH... ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR SOUTH ARKANSAS... AT 455 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTH ARKANSAS...NORTH LOUISIANA...AND EAST TEXAS. THE AREAS LEADING EDGE EXTENDED FROM NEAR PINE BLUFF SOUTHWEST TO EL DORADO ARKANSAS AND TO NEAR HOMER ...COUSHATTA...AND MANY LOUISIANA. THE BAND WAS ABOUT 90 MILES WIDE AND WAS MOVING TO THE EAST AT ABOUT 15 MPH. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT NEAR 50 MPH. RADAR ALSO SHOWED SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH ARKANSAS AND NORTHEAST LOUISIANA THAT EXTENDED FROM NEAR MONTGOMERY AND WINNFIELD NORTHEAST TO NEAR MONROE LOUISIANA AND TO NEAR HUTTIG ARKANSAS. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT NEAR 50 MPH. SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:03 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 42 min |
| Feb 26, 6:48 PM CST | Tornado Warning | SHV | Grant, Winn | 42 min |
| Feb 26, 7:10 PM CST | Severe Thunderstorm Warning | SHV | Caldwell | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.